PDA

View Full Version : Prednisone, and I weird or what?



Mary Jane
05-05-2009, 10:57 PM
:wacko:I'm on a regimen of prednisone...my doc calls it my "rescue" drug. I'm taking 40 mg a day for 3 days...30mg a day for 3 days...and so on until I'm done. This time and the last time I took prednisone, my neck, shoulders, and between my shoulder blades became very sensitive to touch. Just the slightest touch is painful. I'm just now noticing it happens when I'm on prednisone. Anyone out there exerience this. Or am I just weird.:wacko:

Ria0331
05-06-2009, 11:24 PM
I don't have that problem all it does for me is put weight on me. I'm sorry to hear that you have such a bad side effect. I don't think you are weird. Everyone's body reacts to meds differently. I hope it isn't as bad this time around.

tasha
05-06-2009, 11:43 PM
i have never heard of that particular side effect. however, absolutely nothing surprises me with prednisone anymore. YOU aren't the weird one. it's prednisone that's weird!

angiefaye
05-07-2009, 05:50 PM
Hi Mary Jane,
I'm still kinda new here and I was just reading your message. The funny thing is that I was on this site to see if anyone else had that exact symptom! I have tried to tell my husband how it feels and he just looks at me crazy. I just describe it as 'my skin hurts'. I have tapered down to 5 mg. a day on the pred. I am trying really hard to come off of it, but it seems that 10 mg. is probally as low as I can go for a while. Hope you feel better soon!

Mary Jane
05-07-2009, 10:52 PM
Thanks Angiefaye for letting me know I'm not the only one. It's just the strangest feeling. someone can pat me on the shoulder or hug me, and it feels like my whole body is bruised...I guess feeling like I'm badly bruised is a good way to describe the pain. I don't take prednisone all the time, only when I have flares. But when I do take it, I start with a high dose, and taper down....I hate it. I also get the weight gain...which I really don't need.:hissyfit:

rob
05-08-2009, 06:37 AM
Hmmm,

I have had two IV methylprednisone treatments done, and I noticed something very similar. I was in a bad car wreck a few years ago, and one of the injuries I sustained was a deep laceration about 6 inches long right between my shoulder blades. When I had the methylprednisone (basically the same stuff as oral pred) treatments, the scar on my back which I had long ago forgotten because I can't see it, suddenly felt like it was tingling. Certain shirts would rub against the area and cause all sorts of pain, and when somebody patted me on the back one day, they patted me right there and it felt like it was on fire. I didn't expect it, and I nearly spun around and swung at the person who did it until I saw it was my brother in law. He was shocked at my reaction. I asked my neurologist about this, and he really had no answer. Weird stuff indeed.

Rob

ashleybaby715
05-11-2009, 04:25 AM
ive never had this problem with prednisone before. the only thing i really experienced was like, hyperactivity haha... i'll be SUPER awake, runnin around doing everything, then i'll just CRASH!
uhm, the other thing i experienced was the whole moon face, puffy cheeks thing...
and i put on like 20 pounds because i was eating NON stop when i was on higher dosages...
but you can't even see the 20 pounds on me, cuz i lost so much weight when i first got sick (i dropped to 90 pounds!) and now im 110.
soo im just right where i need to be :]
maybe talk to your doctor about this problem. maybe he can give you something to help.
and i agree with tasha, YOUR not the weird one, the PREDNISONE IS !
good luck!
Ashley<3